MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550250-08
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device code 2017 - use after expiration.The stent remains in patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.H3 other text : the stent remains in patient.
 
Event or Problem Description
It was reported that the procedure was to treat a diagonal artery.A 2.50x08mm xience sierra stent was implanted at the lesion.It was only after the implantation did the physician realize that the stent implant had expired on (b)(6) 2019.The patient is fine.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It should be noted that the xience sierra, everolimus eluting coronary stent system (eecss), electronic instructions for use (eifu) states: note the product use by (expiration) date specified on the package.It is likely the ifu deviation of device expiration issue contributed to the event.The investigation determined the reported device expiration issue appears to be related to the use error.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8885620
Report Number2024168-2019-10781
Device Sequence Number11445835
Product Code NIQ
UDI-Device Identifier08717648227073
UDI-Public08717648227073
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2019
Device Catalogue Number1550250-08
Device Lot Number8061941
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1